Jump to content

Tim 52

Platinum Member
  • Content Count

    3,295
  • Joined

  • Last visited

  • Days Won

    4

Tim 52 last won the day on January 6 2014

Tim 52 had the most liked content!

1 Follower

About Tim 52

  • Rank
    Platinum Member

Profile Information

  • Gender
    Male
  • Location
    USA

Recent Profile Visitors

3,623 profile views
  1. Sertraline has helped many people. Sometimes when starting a medicine like this you might feel a bit foggy or even agitated at first. That goes away. It is worth giving the medicine 6-8 weeks to see if it helps. When they do help, they make a world of difference.
  2. Sage You are experiencing a difficult time. I'm sorry for this. Effexor is a good medicine for many people. My sister takes it with good results and no weight gain. Everyone is different, of course. I wish you had more emotional support and more time with the doctor.
  3. Tim 52

    Having a tough time-

    This is not unusual when starting an anti-depressant. Sometimes our body responds to the new medicine with anxiety or basically what you are describing. After two weeks or so the initial side effects subside. This doesn't make it any easier, but it is usually worth getting through the first 3-4 weeks to see how your body gets used to the medicine.
  4. Go for it, defunked. You deserved to feel better. This is unnecessary suffering you are going through.
  5. Defunked: Thanks for sharing with the DF community. I appreciate you taking the time to describe the challenges you face. As you describe your challenges your high self-awareness comes through. Tim52
  6. Franken: It is almost always a challenge to start the SSRI's but when they work it is definitely worth it. Your doctor knows best but from my experience, it is probably best not to double dose. You can switch the time you take the medicine. You might also try eating just a little bit of bread or cracker. Just as you might try a little bit of food like when recovering from a flu. The early side effects go away after about two weeks.
  7. CJKitty: The medicines can be hard to get on. The initial side effects can be more than annoying, they can be uncomfortable and make you feel yucky. I have no medical experience but what you are describing is not unlike what I've experienced. I'm increasing dosage of Cymbalta and it is rough going. In many of us, the start up side effects go away in 2-4 weeks about the time the meds start to show their positive effect. Can you call your doctor about changing the time you take the medicine? Testing the best time to take the medicine is part of the trial and error of getting on it. Tim
  8. Sleeptroubles: It can take awhile - like 4-6 weeks for an anti-depressant to work well. I encourage you to stay with it.
  9. Sleeptroubles: Sorry you are having difficulty sleeping. That is such a hard thing to deal with. I encourage you to do consider two things (I'm speaking from personal experience, I have no medical training) 1) make another appointment with your doctor (you may already have this). 2) know that it takes several weeks to know the full advantage of taking a new med like Lexapro and an early side effect might be sleep disruption that almost always goes away. Are you still taking Trazadone occasionally?
  10. Tim 52

    tolerating meds?

    For me, it was because it slows down obsessive thoughts, and helped address the start up side effects of increased anxiety and insomnia of some anti-depressants. It has a longer life in one's body so it is - I believe - easier to move off of than some of the other Benzos. This is my experience, not medical advice. In other words, the klonopin was used for a short time to make it more tolerable to start up an anti-depressant that otherwise was over stimulating to begin with. Some anti-depressants have a more sedating effect at first so the klonopin would not be needed or make as much sense.
  11. Tim 52

    tolerating meds?

    Seeking Life: The anti-depressants meds I've been on have always given me a difficult time starting. Side effects including increased anxiety and insomnia. I've responded to low doses in the past. In other words, low doses have been therapeutic for me. Also, the initial start up side effects go away in about a month and during that time low doses of Klonopin have been helpful to me. The fact that responses to these meds are all over the map is true but it sure makes it hard to know what is the best route to go. I encourage you to keep asking questions and keep trying different combos. Tim
  12. With a return of OCD symptoms in high gear, and with doctor oversight, I'm increasing my cymbalta dosage from 30 mg to 40 mg. In the past I've been a good responder with low dosages. And I've experienced pretty strong side effects in getting on meds (haven't many of us been through this?). I'm interested in how others have done with increases of Cymbalta.
  13. Tim 52

    Reconnecting with people?

    Hey KCDPN I encourage you to keep trying to connect. You are meant to have friends. It isn't always easy. Just keep working. Sometimes it helps to ask folks about how they are doing. Or what they are up to. Best to you. t52
  14. Tim 52

    Cymbalta/Remeron

    Best to you Scotty....t52
  15. Tim 52

    Psychologist Jordan Peterson Helps Me

    Mark 250: I'm not sure that "triggered' is a clinical or evidence-based word. I think it is used by many people to denote that depression or anxiety or other symptoms of mental illness have precursors that make one vulnerable. Such usage makes sense to me though I respect that it is a term you choose not to use. Chris27: Jordan Peterson is an interesting guy. I think he could use a more demanding editor both for his writing and for his oral presentations. But I find his desire to empower others engaging (most of the time). I think there are others that say same similar things in more concise ways. I do better with slightly more laidback cultural observers.
×